Jump to content

Photo

Tetracycline For Ten Days

tetracycline antibiotics

8 replies to this topic

#1 Stella the diver

Stella the diver

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 205
    Gallery Images: 19
    Likes: 68
About Me
  • Gender:Female
  • Location:Montreal, Canada
  • Joined: 10-April 13

Posted 24 September 2013 - 07:23 PM

Hi everyone, 

it's my first time being prescribed an antibiotic for acne. I've heard a lot of bad experiences with tetra on here, however I'm only going to be on it for ten days (250 mg).( I think the side effects get worse when it's taken for a longer period...) I've been having terrible, persistent chin acne since the whole summer until now, the pimples just keep coming up non-stop, bigger than ever (see gallery) . I break out elsewhere, too, and I have blackheads and clogged pores that become hard, swollen and painful...but my chin is the main concern now...  I've tried sulfur, zinc oxide, bp...to no avail.

 

Derm told me it will clear it up in ten days time, is that possible? Seems like too good to be true,,,  .__. 

 

I know that I have to take it with a lot of water to prevent irritating the stomach and my skin can become sensitive to the sunlight. If you have any other advice, feel free to give me a heads up 


Edited by Stella the diver, 24 September 2013 - 07:23 PM.


#2 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 967
    Likes: 172
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 25 September 2013 - 08:21 AM

I'm not convinced 10 day antibiotic is going to clear your acne. Most people are on antibiotics long term. 3 months or more. Do you see a dermatologist? Or we're these prescribed by your GP?

#3 Kalinka

Kalinka

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 198
    Likes: 66
About Me
  • Gender:Female
  • Joined: 24-May 13

Achievements

     

Posted 25 September 2013 - 07:50 PM

I had acne something like what you described and was prescribed tetracycline. I've been on it a little over a month now (1000mcg a day). I only noticed dramatic improvement in reduction of cysts after 3 weeks or so. After one week what I mostly noticed was reduced inflammation, but I wasn't clear by any means, nor am I yet (but it is better).

 

Side-effects wise I haven't noticed anything crazy. The pill never seems to irritate my oesophagus, but once or twice I've gotten a bit of nausea after taking it (nothing major though). I've always been kind of sensitive to sunlight, but on this pill I do notice that I'm more sensitive... tired or getting a headache after being out in really bright sun for too long.  


Edited by syllacrostics, 25 September 2013 - 07:52 PM.


#4 patrick92

patrick92

    Junior Member

  • Members
  • Posts & Likes
    Posts: 66
    Likes: 27
About Me
  • Gender:Male
  • Location:Auckland, New Zealand
  • Joined: 17-August 13

Posted 26 September 2013 - 01:46 AM

I've been on an antibiotic for a little over 7 weeks now. Like Syllacrostics, I didn't get any real improvements in my skin until around the 2-3 week mark. I still breakout a little bit, but it's much less severe than it was. Your on a different antibiotic at a higher dose than me though, so maybe it'll help get your chin acne under control in 10 days. I have my doubts though, as most people seem to go on antibiotics for at least three months for acne.

 

I was also told to take it with large amounts of water and to be careful about sunburn. So far I've had no side effects at all, and haven't noticed myself burning any easier though. My doctor did suggest taking it at night instead of during the day, as at least then you won't be in the sun until quite a few hours later.



#5 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,043
    Likes: 432
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 26 September 2013 - 03:11 PM

Hi everyone, 

it's my first time being prescribed an antibiotic for acne. I've heard a lot of bad experiences with tetra on here, however I'm only going to be on it for ten days (250 mg).( I think the side effects get worse when it's taken for a longer period...) I've been having terrible, persistent chin acne since the whole summer until now, the pimples just keep coming up non-stop, bigger than ever (see gallery) . I break out elsewhere, too, and I have blackheads and clogged pores that become hard, swollen and painful...but my chin is the main concern now...  I've tried sulfur, zinc oxide, bp...to no avail.

 

Derm told me it will clear it up in ten days time, is that possible? Seems like too good to be true,,,  .__. 

 

I know that I have to take it with a lot of water to prevent irritating the stomach and my skin can become sensitive to the sunlight. If you have any other advice, feel free to give me a heads up 

 

Without a picture, I can't tell how your acne is, but if it is very mild perhaps it would be close to clear in 10 days. Typically acne antibiotics are prescribed for a few months. Did your derm say that your acne was a special type of infection? That's the only reason I can think of for a 10-day course. They give you 10 day courses if you have some sort of weird temporary infection that won't heal.

 

I had one dermatologist who gave me 10 days of Zpac (which is a stronger antibiotic) and then gave me 3 months of doxycycline.

 

Not to be a downer, but in the end antibiotics were probably the worst thing I did for my acne. If I were to go back in time, I would have looked into hormonal treatment the first time I got acne.


Edited by Green Gables, 26 September 2013 - 03:12 PM.


#6 Kalinka

Kalinka

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 198
    Likes: 66
About Me
  • Gender:Female
  • Joined: 24-May 13

Achievements

     

Posted 26 September 2013 - 05:24 PM

Hi everyone, 

it's my first time being prescribed an antibiotic for acne. I've heard a lot of bad experiences with tetra on here, however I'm only going to be on it for ten days (250 mg).( I think the side effects get worse when it's taken for a longer period...) I've been having terrible, persistent chin acne since the whole summer until now, the pimples just keep coming up non-stop, bigger than ever (see gallery) . I break out elsewhere, too, and I have blackheads and clogged pores that become hard, swollen and painful...but my chin is the main concern now...  I've tried sulfur, zinc oxide, bp...to no avail.

 

Derm told me it will clear it up in ten days time, is that possible? Seems like too good to be true,,,  .__. 

 

I know that I have to take it with a lot of water to prevent irritating the stomach and my skin can become sensitive to the sunlight. If you have any other advice, feel free to give me a heads up 

 

Without a picture, I can't tell how your acne is, but if it is very mild perhaps it would be close to clear in 10 days. Typically acne antibiotics are prescribed for a few months. Did your derm say that your acne was a special type of infection? That's the only reason I can think of for a 10-day course. They give you 10 day courses if you have some sort of weird temporary infection that won't heal.

 

I had one dermatologist who gave me 10 days of Zpac (which is a stronger antibiotic) and then gave me 3 months of doxycycline.

 

Not to be a downer, but in the end antibiotics were probably the worst thing I did for my acne. If I were to go back in time, I would have looked into hormonal treatment the first time I got acne.

GG, could you tell me why you wish you hadn;t taken antibiotics? I'm kind of worried since I've been taking them for over a month now and I'm worried about coming off them if my skin gets worse afterward. My skin isn't necessarily acne prone in a typical way (i.e. not super oily, hormones more or less balanced).. my tetracycline course was meant to help the healing of my skin after oil cleansing killed it and a bad bcp exacerbated the issue.  I don't mean to hijack the thread but I though I'd ask here.



#7 Stella the diver

Stella the diver

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 205
    Gallery Images: 19
    Likes: 68
About Me
  • Gender:Female
  • Location:Montreal, Canada
  • Joined: 10-April 13

Posted 26 September 2013 - 08:03 PM

I'm not convinced 10 day antibiotic is going to clear your acne. Most people are on antibiotics long term. 3 months or more. Do you see a dermatologist? Or we're these prescribed by your GP?

 

I know right? Ten days seemed weird to me,too,  as I've read on this forum that people go on it for months and years even!  It was prescribed to me by my dermatologist, btw. She was hesitant to prescribe me an antibiotic at first because I suffered from an autoimmune illness a long time ago, that's probably why I'm on it for ten days only...



#8 EmilyyilmE

EmilyyilmE

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Blog Entries: 1
    Likes: 0
About Me
  • Joined: 04-November 13

Posted 05 November 2013 - 03:40 PM

I have just started this anti-biotic, and my GP has put me on it for three months. Fingers crossed for you :)

#9 Vixxen

Vixxen

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Joined: 03-November 13

Posted 07 November 2013 - 02:33 PM

I've just been prescribed it for 3 months, like everyone else is saying I agree that I don't think it would make much of a difference in 10 days.. x






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users